High blood pressure High blood pressure
Page 1 of 9 123 ... LastLast
Posts 1 to 10 of 90
  1. #1

    Respect my authoritah!

    NotAllThere is always on top

    NotAllThere's Avatar
    Join Date
    Aug 2007
    Location
    Far away from HMRC
    Posts
    20,461

    Default High blood pressure

    Just been diagnosed with stage 2 hypertension (at the beginning of the year I was normal. Not sure what's happened - my life style hasn't changed). But my family have a history of high blood pressure). For the past few days I've been taking ramipril 2.5mg (an ACE inhibitor). Anyone else been through it? Do the sleepy side effects go away?

    At least now I'm actually using the gym membership I have for more than the sauna and pool!
    Duct tape holds the universe together. In quantum chromodynamics it's known as the strong force. You get it in different colours, but metallic grey is best.

  2. #2

    Super poster

    Whorty is NOT a disguised employee

    Whorty's Avatar
    Join Date
    Dec 2014
    Location
    South West
    Posts
    2,338

    Default

    Quote Originally Posted by NotAllThere View Post
    Just been diagnosed with stage 2 hypertension (at the beginning of the year I was normal. Not sure what's happened - my life style hasn't changed). But my family have a history of high blood pressure). For the past few days I've been taking ramipril 2.5mg (an ACE inhibitor). Anyone else been through it? Do the sleepy side effects go away?

    At least now I'm actually using the gym membership I have for more than the sauna and pool!
    Take it easy NAT and hope you start to feel better soon
    I may not know Karate, but I know crazy and I'm not afraid to use it

  3. #3

    Godlike

    jamesbrown is a fount of knowledge

    jamesbrown's Avatar
    Join Date
    Dec 2011
    Posts
    6,800

    Default

    Quote Originally Posted by Whorty View Post
    Take it easy NAT and hope you start to feel better soon
    Yup, glad they caught it!

  4. #4

    I live on CUK

    Old Greg is a fount of knowledge

    Old Greg's Avatar
    Join Date
    Mar 2007
    Location
    The Tombliboo Bush
    Posts
    21,256

    Default

    Quote Originally Posted by NotAllThere View Post
    Just been diagnosed with stage 2 hypertension (at the beginning of the year I was normal. Not sure what's happened - my life style hasn't changed). But my family have a history of high blood pressure). For the past few days I've been taking ramipril 2.5mg (an ACE inhibitor). Anyone else been through it? Do the sleepy side effects go away?

    At least now I'm actually using the gym membership I have for more than the sauna and pool!
    Drink your way through it.
    Quote Originally Posted by Bean
    I admit that I'm a lazy lying cretin, but so what?
    25 June 2018

  5. #5

    Double Godlike!

    greenlake has reached the peak. Play again?

    greenlake's Avatar
    Join Date
    Sep 2013
    Posts
    12,164

    Default

    Quote Originally Posted by NotAllThere View Post
    Not sure what's happened - my life style hasn't changed
    Excessive use of the banhammer, perhaps....?


  6. #6

    I live on CUK

    Old Greg is a fount of knowledge

    Old Greg's Avatar
    Join Date
    Mar 2007
    Location
    The Tombliboo Bush
    Posts
    21,256

    Default

    Quote Originally Posted by greenlake View Post
    Excessive use of the banhammer, perhaps....?

    Scotspine never got high blood pressure.
    Quote Originally Posted by Bean
    I admit that I'm a lazy lying cretin, but so what?
    25 June 2018

  7. #7

    Super poster

    Lance - scorchio!

    Lance's Avatar
    Join Date
    Sep 2013
    Location
    home
    Posts
    3,719

    Default

    I was diagnosed with HT at the same time as sleep apnea. I didn’t get any drowsy effects from HT medication, but the consultant was amazed I could even function given how knackered I was.

    Let the meds do their thing for a month and see what’s what. If you snore then ask for a referral to the sleep clinic. It’s very common and very poorly diagnosed.
    See You Next Tuesday

  8. #8

    My post count is Majestic

    NickFitz is always on top

    NickFitz's Avatar
    Join Date
    Jun 2007
    Location
    Your local branch
    Posts
    45,229

    Default

    Commiserations, but better they spot it now

    I've been on Ramipril since my first heart attack, apart from a few days when I was in hospital with my second heart attack, after I pointed out that they were saying that my blood pressure was unexpectedly low but still giving me a drug to lower it

    I remember it causing some drowsiness when I first started on it, but that went away within a couple of weeks or maybe a month as I recall.

    Wikipedia is very good for drug info these days (even if only links to other sources of info) and mentions that it can cause fatigue "especially in the early stages": Ramipril - Wikipedia

    On the other hand, the NHS reckon that tiredness in conjunction with a number of other symptoms should be taken to the doctor, so watch out for that.

    I'm now on 1.25mg, having been on 2.5mg for the first year or so. I can't remember why they reduced it, but it might be worth checking with your doctor if it's worth reducing the dose and seeing if that fixes the sleepiness while still controlling the blood pressure, if it doesn't go away on its own. I believe 2.5mg is their default starting dose, but I think they tend not to cut it down unless you bring it up.
    Last edited by NickFitz; 17th June 2019 at 19:33.

  9. #9

    More fingers than teeth

    darmstadt is a fount of knowledge

    darmstadt's Avatar
    Join Date
    Jul 2005
    Location
    The Eurozone
    Posts
    16,028

    Default

    Frau D. also takes Rampiril for high blood pressure and quite often has a little afternoon nap although I was more worried about the tablets:

    Brexit is having a wee in the middle of the room at a house party because nobody is talking to you, and then complaining about the smell.

  10. #10

    Richer than sasguru

    DimPrawn is a fount of knowledge

    DimPrawn's Avatar
    Join Date
    Jul 2005
    Location
    Brexit Britain
    Posts
    34,357

    Default

    Maybe it's CUK related. Have you thought of deleting your account here?

    I was miserable and depressed, but CUK turned it all around. Now I'm depressed and miserable.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •